I’m tired of being tired and not feeling well. Yesterday was particularly bad. I couldn’t seem to stay awake very long, and I felt like crap. I woke in the middle of the night with cramps and nausea. Taking one of my anti-nausea pills helped with the nausea but not with the cramps. I felt as if I had eaten ground glass and it was eating me from the inside out.
Chemotherapy attacks rapidly multiplying cells, which include not only the cancer cells, but hair, nails, and mucus membrane, which is what lines the gastro-intestinal tract. That’s why nausea, diarrhea, vomiting, and hair loss are often side effects of chemotherapy. My hair and nails are fine at the moment, but my GI tract isn’t. I have three different anti-nausea pills; one for mild, one for moderate, and one for severe.
The side effects are cumulative, and this is the third week of three for this drug combination. I’ve noticed that Wednesday into Thursday are when the side effects are at their worst. And yesterday was the worst it has been so far; not counting the first round of the combination that knocked me on my butt. I won’t be getting chemo next week but will start another 3-week course on Monday the 23rd after more blood work and another CT scan.
Today, more hair came out. It seems to be a day of hair coming out and then nothing for a week or so. I’m thinking my good shampoo and conditioner might have something to do with my hair still being there. Who knows? But at least today my GI tract has calmed down a bit, and I stayed awake all day.
Next week should be better.